Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS San Angelo, TX

April 27, 2009Coke County, Sterling County, Tom Green County, Texas

NWS San Angelo, TX issued this flash flood warning at Apr 27, 2009, 2:42 AM CDT for Coke County, Sterling County, Tom Green County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2009, 2:42 AM CDT (07:42 UTC)
Expired
Apr 27, 2009, 6:30 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

Counties Coke County, TX, Sterling County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1496 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 270742
FFWSJT
TXC081-431-451-271130-
/O.NEW.KSJT.FF.W.0007.090427T0742Z-090427T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
242 AM CDT MON APR 27 2009

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN COKE COUNTY IN WEST CENTRAL TEXAS...
  SOUTHEASTERN STERLING COUNTY IN WEST CENTRAL TEXAS...  
  NORTHWESTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 630 AM CDT

* AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER SOUTHERN STERLING AND  
  SOUTHWEST COKE COUNTIES.  RADAR ESTIMATES 2 TO 4 INCHES OF RAIN    
  HAS FALLEN  ACROSS THE NORTHWEST CORNER OF TOM GREEN COUNTY AND    
  SOUTHERN STERLING COUNTY. THIS HEAVY RAINFALL WILL PRODUCE FLASH   
  FLOODING OF STREAMS...CREEKS AND POOR DRAINAGE AREAS...ESPECIALLY  
  ALONG MULBERRY CREEK IN SOUTHERN STERLING COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  BROOME...STERLING CITY...WATER VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3189 10108 3190 10061 3156 10061 3156 10111

$$

08
1 follow-up statement
000 
WGUS74 KSJT 270906
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 AM CDT MON APR 27 2009

TXC081-431-451-271130-
/O.CON.KSJT.FF.W.0007.000000T0000Z-090427T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STERLING TX-COKE TX-TOM GREEN TX-
406 AM CDT MON APR 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHWESTERN TOM GREEN...SOUTHWESTERN COKE AND SOUTHEASTERN STERLING
COUNTIES...

AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER 
STERLING...NORTHWEST TOM GREEN...AND SOUTHWEST COKE COUNTIES. 
RAINFALL AMOUNTS OF 3 TO 5 INCHES HAS FALLEN ACROSS THE AREA WITH AN 
ADDITIONAL 1 TO 2 INCHES POSSIBLE THROUGH 6 AM.  THIS HEAVY RAIN 
WILL LEAD TO FLOODING ALONG STREAMS...CREEKS AND LOW AREAS ACROSS 
STERLING...COKE AND TOM GREEN COUNTIES...ESPECIALLY ALONG MULBERRY 
CREEK IN SOUTHERN STERLING COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STERLING 
CITY...BROOME AND WATER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.


&&

LAT...LON 3189 10108 3190 10061 3156 10061 3156 10111

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 12:30 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 27, 12:30 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1230 AM CDT MON APR 27 2009

.DISCUSSION...
/SEE AVIATION SECTION FOR 06Z TAF DISCUSSION/

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS FROM SAN ANGELO TO JUNCTION AND
BRADY AT 5Z WERE MOVING SLOWLY NORTHEAST TO EAST. EXPECT ACTIVITY
TO CONTINUE THROUGH MONDAY MORNING AS UPPER SHORTWAVES MOVE
ACROSS THE REGION. BEST CHANCE OF STORMS AFTER DAYBREAK WILL BE AT KABI.
STRATUS HAS BEEN BROKEN UP BY STORMS THIS EVENING...BUT EXPECT
MVFR CIGS TO REFORM. MAY SEE SOME LIGHT FOG AND IFR CIGS AT KSOA
AND KJCT WHERE SIGNIFICANT RAINFALL AMOUNTS HAVE OCCURED. MVFR
CIGS SHOULD INCREASE TO VFR MONDAY AFTERNOON. ALSO MENTIONED LLWS
UNTIL 15Z. KDYS VAD WAS SHOWING 50 KTS AT THE SECOND GATE...WHILE
KSJT RADAR WAS SHOWING ONLY 35 KTS. KSJT LOWER WINDS PROBABLY DUE
TO STORMS AND EXPECT LLWS TO REDEVELOP ACROSS THE CWA...AS GFS
MODEL HAS 40 KT 850MB WINDS.

&&

.PREV DISCUSSION... /ISSUED 650 PM CDT SUN APR 26 2009/

DISCUSSION...
/SEE AVIATION SECTION FOR 00Z TAF DISCUSSION/

AVIATION...
SEVERE/POSSIBLY TORNADO STORM NEAR AND SOUTH OF OZONA MAY
AFFECT KSOA SONORA AROUND 1Z. LARGE HAIL AND DAMAGING WINDS MAY BE
POSSIBLE FOR 2 TO 4 HOURS AT KSOA. SCATTERED THUNDERSTORMS OTHERWISE
POSSIBLE ACROSS MOST OF TAF SITES THROUGH THE NIGHT AS AN UPPER
SHORTWAVE MOVES ACROSS. SOME SHOWERS AND THUNDERSTORMS MAY AFFECT
EASTERN TAFS SITES IN THE MORNING HOURS AS IT MOVES EAST.
OTHERWISE MVFR CIGS...RETURN THIS EVENING.

PREV DISCUSSION... /ISSUED 210 PM CDT SUN APR 26 2009/

SHORT TERM...

FOR THIS AFTERNOON AND TONIGHT... THERE IS A THREAT FOR SEVERE WEATHER
AS AN UPPER TROUGH OVER THE WESTERN CONUS SHIFTS EASTWARD TODAY
AND TONIGHT WITH A LEAD SHORTWAVE LIFTING OUT ACROSS THE CENTRAL
AND NORTHERN PLAINS...AND A SHORTWAVE AND SPEED MAX MOVE THROUGH
THE BASE OF THE TROUGH AND INTO TEXAS. CURRENT WATER VAPOR SHOWS
WEAK SHORTWAVE DISTURBANCE MOVING INTO TEXAS FROM NEW
MEXICO/MEXICO...THIS WILL HELP INITIATE THUNDERSTORMS THIS
AFTERNOON ALONG AND EAST OF THE DRYLINE. THE DRY LINE IS EXPECTED
TO EXTEND FROM THE EASTERN PANHANDLE TO THE BIG BEND REGION BY
LATE THIS AFTERNOON. THE AIRMASS WILL DESTABILIZE THIS AFTERNOON
WITH THE APPROACH OF A WEAK SHORTWAVE AND SHOULD SEE STRONGER AND
INCREASED THUNDERSTORM COVERAGE...ESPECIALLY ACROSS THE WESTERN
BIG COUNTRY AND CONCHO VALLEY...THESE STORMS WILL QUICKLY MOVE TO
THE NORTHEAST INTO THE NORTHERN BIG COUNTRY. SPC HAS PLACED THE
BIG COUNTRY IN A MODERATE RISK FOR SEVER THUNDERSTORMS. INITIALLY
THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES ...BUT BY LATE AFTERNOON/EARLY
EVENING THE TORNADO THREAT INCREASES AS 45 TO 55 KNOT LLJ DEVELOPS
ACROSS THE AREA. WITH A MOIST AIRMASS IN PLACE FLOODING MAY BECOME
A THREAT AS HEAVY RAINFALL IS POSSIBLE. THIS SITUATION WILL NEED
TO BE MONITORED.

FOR TONIGHT INTO MONDAY MORNING...THE COMBINATION OF THE LLJ AND A
SHORTWAVE MOVING INTO THE AREA WILL MAKE ADDITIONAL THUNDERSTORMS
DEVELOPMENT POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS WITH THE
ACTIVITY SHIFTING TO THE EAST AND SOUTHEAST BY MORNING. THE SEVERE
THREAT WILL CONTINUE INTO THE MORNING HOURS.

FOR MONDAY...THE UPPER LEVEL TROUGH SHIFT TO THE NORTHEAST AND A
CLOSED LOW MOVES INTO THE NORTHERN PACIFIC COAST...WITH A SERIES OF
UPPER LEVEL DISTURBANCES MOVING THROUGH THE UPPER LEVEL FLOW...THIS
WILL KEEP THE MENTION OF PRECIPITATION IN THE FORECAST...WITH THE
MAIN ACTIVITY SHIFTING TO THE EASTERN BIG COUNTRY AND THE HEARTLAND.

28

LONG TERM...

WITH FOCUS ON SHORT TERM THREAT OF SEVERE WEATHER THIS AFTERNOON
AND EVENING...WILL NOT SPEND AS MUCH TIME AS USUAL ON THE EXTENDED
PERIOD TODAY. A GLANCE AT THE 12Z GFS DOES SHOW THAT THE FORECAST
THROUGH MIDWEEK IS PRETTY MUCH ON TRACK. ACTIVITY THAT DEVELOPS
OVER THE EASTERN COUNTIES ON MONDAY SHOULD BE EXITING THE AREA TO
THE NORTHEAST BY MONDAY EVENING. A COLD FRONT IS THEN EXPECTED TO
PUSH SOUTH INTO TX MONDAY NIGHT INTO TUESDAY AS A STRONG VORT MAX
OVER THE INTER-MOUNTAIN WEST LIFTS NORTHEAST ACROSS THE CENTRAL
PLAINS. THE 12Z NAM IS A BIT MORE AGGRESSIVE IN THE SOUTHWARD
PROGRESS OF THE FRONT MONDAY NIGHT INTO TUESDAY...AND THIS
WARRANTS KEEPING SOME POPS NEAR THE FRONT UP OVER THE BIG COUNTRY.
THE FRONT THEN DROPS DOWN INTO THE AREA ON TUESDAY AND STALLS OUT.
STORMS WILL PROBABLY DEVELOP DURING THE AFTERNOON OVER WEST TX IN
THE UPSLOPE FLOW REGIME AND MOVE EAST ACROSS WEST CENTRAL TX LATE
IN THE DAY AND INTO THE OVERNIGHT AS AN MCS ORGANIZES AND MOVES
EAST ACROSS SOUTHERN OK/NORTH TX.

THE MODELS BEGIN TO DIVERGE TOWARD THE END OF THE WEEK WITH THE
DETAILS...ALTHOUGH THE GFS/ECMWF BRING A POLAR FRONT DOWN INTO TX
AND EJECT A SOUTHERN STREAM DISTURBANCE INTO THE CENTRAL/SOUTHERN
PLAINS NEXT WEEKEND. THE GFS IS COLDER THAN THE ECMWF...WHICH
KEEPS THE BULK OF THE COOLER AIR TO OUR NORTHEAST. THE GFS IS ALSO
FARTHER SOUTH WITH THE TRACK OF NEXT WEEKENDS SOUTHERN STREAM
TROUGH WHICH WOULD BE MORE FAVORABLE FOR WIDESPREAD PRECIP THAN
THE DRIER ECMWF. WITH ALL THESE UNCERTAINTIES TO DEAL WITH...WILL
ONLY MAKE A FEW TWEAKS HERE AND THERE TO THE TEMPS AND POPS. I DID
BRING TEMPS DOWN FOR THE LATTER PART OF THE WEEK AND INSERTED POPS
FOR SAT/SAT NIGHT TIME FRAME.

LACY

FIRE WEATHER...

SOUTHERLY LOW LEVEL FLOW WILL CONTINUE TO STREAM GULF MOISTURE IN
ACROSS THE REGION AND THIS COMBINED WITH THE CONTINUING CHANCE FOR
PRECIPITATION WILL KEEP THE FIRE DANGER LOW ACROSS WEST CENTRAL
TEXAS THROUGH THE UPCOMING WEEK.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 66  79  62  76  63 /  40  50  30  30  30
SAN ANGELO 	 66  84  63  80  65 /  40  30  10  30  30
JUNCTION 	 68  82  65  82  66 /  60  30  10  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/04
Hazardous weather outlook, Apr 26, 2:28 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
228 PM CDT SUN APR 26 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
228 PM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS THE BIG COUNTRY.
THERE IS A SLIGHT RISK FOR SEVERE STOMS ACROSS THE REMAINDER OF
WEST CENTRAL TEXAS. THE PRIMARY CONCERN IS FOR THIS AFTERNOON AND
TONIGHT WITH THE APPROACH OF A DRYLINE AND UPPER LEVEL
DISTURBANCE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
BECOME MORE NUMEROUS THIS AFTERNOON ACROSS THE BIG COUNTRY AND
CONCHO VALLEY INTO THE HEARTLAND. SOME OF THE STORMS COULD BE
SEVERE.

WITH AN INCREASINGLY UNSTABLE AIRMASS AND FAVORABLE VERTICAL
SHEAR PROFILES...THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING TORNADOES...DESTRUCTIVE HAIL AND DAMAGING WINDS.
THERE IS POTENTIAL FOR SEVERE STORMS TO CONTINUE TONIGHT.

IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ON MONDAY...SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA EAST OF
A LINE FROM SWEETWATER TO EDEN TO JUNCTION. ON TUESDAY...THE
ARRIVAL OF A WEAK COLD FRONT INTO A MOIST AND UNSTABLE AIRMASS
WILL BRING A THREAT OF SEVERE STORMS TO WEST CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY AND TUESDAY OF THIS
WEEK.

In the hours before

Local storm report, Apr 26, 10:47 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1047 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             TELEGRAPH               30.33N 99.91W
04/26/2009  E1.75 INCH       KIMBLE             TX   LAW ENFORCEMENT

            HAIL LASTED FOR 10 MINUTES.

&&

11
Special weather statement, Apr 26, 11:33 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1133 PM CDT SUN APR 26 2009

TXZ072-077-270530-
TOM GREEN TX-SCHLEICHER TX-
1133 PM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT FOR TOM
GREEN AND SCHLEICHER COUNTIES...

AT 1132 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 11 MILES SOUTH OF CHRISTOVAL...OR ABOUT
15 MILES NORTHEAST OF ELDORADO...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHEASTERN SCHLEICHER AND SOUTHEASTERN TOM GREEN COUNTIES.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Apr 27, 12:04 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1204 AM CDT MON APR 27 2009

TXZ071-072-270600-
TOM GREEN TX-IRION TX-
1204 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT FOR TOM GREEN
AND IRION COUNTIES...

AT 1204 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF KNICKERBOCKER...OR
ABOUT 6 MILES EAST OF MERTZON...MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  US-67 NEAR THE IRION-TOM GREEN COUNTY LINE BY 1210 AM CDT
  SAN ANGELO BY 1230 AM CDT
  WALL BY 1245 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Apr 27, 12:56 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1256 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             SAN ANGELO              31.45N 100.45W
04/27/2009  E0.75 INCH       TOM GREEN          TX   NWS EMPLOYEE

            PENNY HAIL AT NWS SAN ANGELO

&&

11
Local storm report, Apr 27, 1:25 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
125 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     HAIL             SAN ANGELO              31.45N 100.45W
04/27/2009  E0.88 INCH       TOM GREEN          TX   NWS EMPLOYEE

            NICKEL HAIL AT NWS SAN ANGELO

&&

11
Special weather statement, Apr 27, 2:24 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
224 AM CDT MON APR 27 2009

TXZ072-073-270830-
TOM GREEN TX-CONCHO TX-
224 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT FOR TOM GREEN
AND CONCHO COUNTIES...

AT 224 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER VANCOURT...OR ABOUT 18 MILES
SOUTHWEST OF PAINT ROCK...MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VICK BY 230 AM CDT
  EOLA AND MERETA BY 235 AM CDT
  THE INTERSECTION OF US-83 AND RANCH ROAD 765 BY 250 AM CDT
  PAINT ROCK BY 255 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:06 PM CDTTornado WarningSJTCrockett, Sutton39 min
Apr 26, 7:15 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton60 min
Apr 26, 7:37 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton38 min
Apr 26, 7:49 PM CDTTornado WarningSJTCrockett, Sutton41 min
Apr 26, 7:49 PM CDTTornado WarningSJTSutton41 min
Apr 26, 8:13 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton47 min
Apr 26, 8:30 PM CDTTornado WarningSJTSutton45 min
Apr 26, 8:49 PM CDTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton56 min
Apr 26, 9:12 PM CDTTornado WarningSJTKimble, Sutton48 min
Apr 26, 9:18 PM CDTSevere Thunderstorm WarningSJTCrockett57 min
Apr 26, 9:39 PM CDTSevere Thunderstorm WarningSJTKimble, Mason, Sutton51 min
Apr 26, 9:43 PM CDTSevere Thunderstorm WarningSJTCrockett32 min
Apr 26, 9:58 PM CDTTornado WarningSJTKimble, Sutton32 min
Apr 26, 10:28 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton47 min
Apr 26, 10:34 PM CDTTornado WarningSJTKimble41 min
Apr 26, 11:17 PM CDTSevere Thunderstorm WarningSJTKimble, Mason58 min
Apr 26, 11:27 PM CDTFlash Flood WarningSJTKimble4 hr
Apr 27, 12:14 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green46 min
Apr 27, 12:15 AM CDTSevere Thunderstorm WarningSJTKimble, Mason60 min
Apr 27, 12:46 AM CDTSevere Thunderstorm WarningSJTTom Green44 min
Apr 27, 12:58 AM CDTAreal Flood AdvisorySJTTom Green3 hr
Apr 27, 1:04 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green41 min
Apr 27, 1:27 AM CDTSevere Thunderstorm WarningSJTTom Green48 min
Apr 27, 1:51 AM CDTSevere Thunderstorm WarningSJTCoke, Sterling, Tom Green39 min
Apr 27, 2:29 AM CDTSevere Thunderstorm WarningSJTCoke, Sterling, Tom Green46 min
Apr 27, 3:32 AM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba43 min
Apr 27, 3:51 AM CDTAreal Flood AdvisorySJTConcho, McCulloch4 hr
Apr 27, 4:26 AM CDTFlash Flood WatchSJTBrown, Coke, Coleman, Concho, Crockett, Irion and 10 more9 hr
Apr 27, 4:46 AM CDTFlash Flood WarningSJTConcho, McCulloch, San Saba6 hr
Apr 27, 5:13 AM CDTFlash Flood WarningSJTCoke, Irion, Sterling, Tom Green4 hr
Apr 27, 6:12 AM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher, Sterling, Tom Green48 min
Apr 27, 6:44 AM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba26 min
Apr 27, 6:51 AM CDTSevere Thunderstorm WarningSJTSan Saba24 min
Apr 27, 6:55 AM CDTAreal Flood AdvisorySJTCrockett, Irion, Schleicher, Tom Green6 hr
Apr 27, 7:28 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton47 min
Apr 27, 8:07 AM CDTAreal Flood AdvisorySJTMcCulloch, Mason, Menard, San Saba6 hr
Apr 27, 8:54 AM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton6 hr
Apr 27, 9:43 AM CDTFlash Flood WarningSJTKimble, Mason5 hr
Apr 27, 10:27 AM CDTSevere Thunderstorm WarningSJTSutton48 min
Apr 27, 11:05 AM CDTAreal Flood AdvisorySJTMcCulloch, San Saba4 hr

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.